Puerto Rico, 2007Damaging Wind in Puerto Rico, July 27, 2007
July 27, 2007 · NWS SJU · 1 event in 1 county or zone
A broad upper level low pressure was located over the west central Atlantic with a trough that extended southwest across the Northeast Caribbean. The proximity of this trough enhanced low level wind convergence, leading to the development of strong thunderstorms across north central of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level low pressure was located over the west central Atlantic with a trough that extended southwest across the Northeast Caribbean. The proximity of this trough enhanced low level wind convergence, leading to the development of strong thunderstorms across north central of Puerto Rico. These thunderstorms produced gusty winds and pea size hail in Vega Baja and between Corozal and Morovis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 27, 5:03 AM AST, 9 hours 59 minutes earlier.
Area forecast discussion, Jul 27, 5:03 AM AST, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
503 AM AST FRI JUL 27 2007
.SYNOPSIS...SURFACE HIGH PRESSURE SYSTEM ACROSS THE NORTH CENTRAL
ATLANTIC...EXTENDS SOUTHWESTWARD TO THE BAHAMAS AND CONTINUED TO
SHIFT SLOWLY SOUTHEAST. THE HIGH AND ASSOCIATED RIDGE WILL
CONTINUE TO DOMINATE THE CENTRAL ATLANTIC AND NORTHEAST CARIBBEAN
THROUGH THE END OF WEEK...WHILE SLOWLY WEAKENING. A WEAK LOW LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOCAL AREA THIS MORNING... AND BRING
A SLIGHT INCREASE IN SHOWERS.
&&
.DISCUSSION...LIGHTER WINDS WERE MEASURED AND A RELATIVELY DRY
LOCAL AIRMASS WAS MEASURED BY 00Z SOUNDING IN TJSJ AND MACM. 3.9U
SATELLITE IMAGERY SHOWED PATCHY CLOUDS WITH MAINLY ISOLATED
MODERATE SHOWERS ASSOCIATED. THE HIGH PRESSURE SYSTEM IN THE NORTH
CENTRAL ATLANTIC HAS WEAKEN AND MOVED SOUTHEAST SLOWLY RESULTING
IN WEAKER WINDS LOCALLY. THIS WILL RESULT IN ENHANCED LOW LEVEL
CONVERGENCE OF THE WINDS THIS AFTERNOON LEADING TO THE DEVELOPMENT
OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE STEERING FLOW
FROM THE SOUTHEAST MAY ALSO FAVOR THUNDERSTORM ACTIVITY IN THE
VICINITY OF THE SAN JUAN METRO AREA.
SAL ANALYSIS SHOWED SAHARAN DUST REMAINING OVER THE LOCAL AREA.
THIS WILL RESULT IN HAZY SKIES TODAY AND PROBABLY SATURDAY.
THE GFS MODEL GUIDANCE ADVERTISES ANOTHER TROPICAL WAVE
APPROACHING THE LOCAL AREA EARLY ON MONDAY. THIS TROPICAL WAVE IS
EXPECTED TO RESULT IN AN INCREASE IN THE LOCAL MOISTURE AND
ENHANCED CHANCES FOR THE OCCURRENCE OF PRECIPITATION.
&&
.MARINE...WINDS HAVE SUBSIDED ACROSS THE ATLANTIC AND CARIBBEAN
COASTAL WATERS AND THERE ARE NO PRECAUTIONARY STATEMENTS IN EFFECT
FOR ANY OF THE COASTAL WATERS.
&&
.CLIMATE...THE LOCAL AREA IS LOCATED IN GEOGRAPHIC POSITION WHERE
THE CHANCES FOR TROPICAL CYCLONE DEVELOPMENT UPSTREAM OF THE
ISLANDS INCREASES DURING THE MONTHS OF AUGUST AND SEPTEMBER AND
OCTOBER.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 78 91 78 / 0 0 20 20
STT 87 79 87 79 / 20 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
37/11
Hazardous weather outlook, Jul 27, 6:00 AM AST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI JUL 27 2007
PRZ001>013-AMZ710>750-281000-
600 AM AST FRI JUL 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE CENTRAL AND WEST
INTERIOR AND WILL GENERALLY MOVE TOWARD THE WEST NORTHWEST AT 10
MPH. ISOLATED THUNDERSTORMS OVER THE INTERIOR COULD PRODUCE BRIEF
PERIODS OF LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND MINOR FLOODING ACROSS POOR DRAINAGE AND LOW
LYING AREAS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR
THIS PERIOD.
.DAYS TWO THROUGH SEVEN...SCATTERED AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS EACH DAY. LOCALIZED HEAVY RAINFALL OVER THE INTERIOR
AND WEST. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
VIZ001-002-AMZ710>730-281000-
600 AM AST FRI JUL 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...ISOLATED MODERATE SHOWERS DEVELOPING OFF THE
WEST COAST OF THE ISLANDS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER
IS EXPECTED FOR THIS PERIOD.
.DAYS TWO THROUGH SEVEN...ISOLATED MODERATE SHOWERS MOVING ACROSS
THE LOCAL WATERS AT NIGHT AND TYPICAL RAIN BANDS DEVELOPING OFF THE
WEST COASTS OF THE ISLANDS EACH MORNING AND AFTERNOON. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Jul 27, 2:41 PM AST, 21 minutes before
PRC027-039-054-081-101-131-271945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
241 PM AST FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CIALES...FLORIDA...MOROVIS...SAN SEBASTIAN...LARES AND CAMUY
AT 239 PM AST THE DOPPLER WEATHER RADAR AND LOCAL SPOTTER INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS THESE MUNICIPALITIES. THE
STRONGEST STORMS WERE BETWEEN CIALES AND MOROVIS...AND BETWEEN
LARES SAN SEBASTIAN AND MOCA. THESE STORMS WERE SLOWLY DRIFTING
NORTHWEST.
THE ACCOMPANYING HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND
RIVERS MAY ALSO QUICKLY RISE...THEREFORE SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PEA SIZE
HAIL IS ALSO POSSIBLE WITH SOME OF THESE STORMS.
RAMSpecial weather statement, Jul 27, 2:57 PM AST, 5 minutes before
PRC027-039-054-081-101-131-271945-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
241 PM AST VIERNES 27 DE JULIO DE 2007
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO HASTA LAS 345
PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO
RICO
CIALES...FLORIDA...MOROVIS...SAN SEBASTIAN...LARES Y
CAMUY
A LAS 239 PM AST EL RADAR DOPPLER Y OBSERVADORES DEL TIEMPO
INDICARON FUERTES TRONADAS DESARROLLANDOSE A TRAVES DE ESTOS
MUNICIPIOS. LAS TRONADAS MAS FUERTES ESTABAN ENTRE CIALES Y
MOROVIS...Y ENTRE LARES...SAN SEBASTIAN Y MOCA. ESTAS TRONADAS SE
MOVIAN LENTAMENTE AL NOROESTE.
LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS COMO PUENTES Y AREAS BAJAS.
EVITE ESTAS AREAS Y NO CRUZE CARRETERAS INUNDADAS. LOS NIVELES DE
LOS RIOS Y QUEBRADAS PUEDEN SUBIR RAPIDAMENTE...POR LO TANTO MUEVASE
A TERRENO MAS ALTO SI ES AMENAZADO POR INUNDACIONES.
RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI ESTA
AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES.
MUEVASE ADENTRO SI ES POSIBLE. CUANDO ESTE ADENTRO...ALEJESE DE LAS
VENTANAS Y PUERTAS Y EVITE UTILIZAR EL TELEFONO SI ES UNA
EMERGENCIA. GRANIZO PEQUENO ES POSIBLE EN ALGUNAS DE ESTAS TRONADAS.
Thunderstorm Wind, North Central
- When
- July 27, 3:02 PM AST to 3:45 PM AST
- Where
- North Central County, Vega Baja
- Measured
- 30 kt (35 mph) measured gust
- Crop damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 18.450, -66.380
Gusty winds, pea size hail, and knocked down small trees were reported in Vega Baja.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 27, 20071 death · $5,000 · 1 event
- Rip Current in Washington, July 27 to 28, 20071 death · 1 event
- Rip Current in Texas, July 27, 20071 death · 1 event
- Lightning Strikes in Vermont, July 27, 20071 injured · $900,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, July 27, 2007$220,000 · 70 kt wind · 5 events
- Flash Flood and Hail in Kentucky, July 27, 2007$125,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 27, 2007$55,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in New York, July 27, 2007$55,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20073 injured · $13,000 · 50 kt wind · 7 events
- Flash Flood in Wyoming, July 27, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51440.